Georgia, 2001Damaging Wind in Georgia, June 22 to 23, 2001
June 22 to 23, 2001 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 22, 1:31 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 22, 1:31 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...CORRECT...ADD SVR TSTM WATCH TO GA AREA
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EDT FRI JUN 22 2001
HAS BEEN VERY BUSY WITH FULL BACKUP TO KJAX UNTIL 1 PM DUE TO AWIPS
PROBLEMS...MARGINAL SEVERE STORMS OVER OUR CWA...& SVR TSTM WATCH
ISSUED AT 1 PM EDT FOR GA. MIC & SOO ARE RIGHT IN THE ACTION. AREA
88DS PICKING UP AFTERNOON CONVECTION...WITH A FEW ENHANCED AREAS & A
MAIN LINE FROM THE GULF NEAR KAQQ TO KABY IN GA. THESE ARE
ASSOCIATED WITH A PREFRONTAL TROUGH NOW DRIFTING THROUGH AREA...WITH
COLD FRONT NEAR KJAN TO NORTHERN MS. UPPER LEVEL VORT LOBES ARE
ROTATING AROUND BASE OF TROUGH & ARE HELPING STORM DEVELOPMENT.
MODELS ARE IN AGREEMENT WITH PUSHING PREFRONTAL SQUALL-LINE THROUGH
CWA THIS AFTERNOON TO EVENING...THEN COLD FRONT NEAR KDHN AT
12Z...NEAR KTLH AT 18Z-22Z...THEN NEAR KJAX BY SUN 12Z. WILL
CONTINUE TO SEE PERIODS OF SHOWERS & TSTMS AS UPPER ENERGY &
SOUTHERN VORT LOBE PUSHES ACROSS N FL THROUGH 18Z SAT...THEN TO EAST
BY 00-06Z SUN. DRYING IN ATMOSPHERE WITH W-NW FLOW SEEN ON SUN & MON
WITH MUCH LOWER POP CHANCES ON WEAK SEA BREEZE REGIME. TEMPS WILL
COOL A BIT FOR SUN & MON. WILL USE BLEND OF MODEL GUIDANCE.
EXTENDED: LATE MON TO REST OF WEEK...MORE FAVORABLE SEA BREEZE
REGIME IS EXPECTED...WITH POPS 30-50% EACH DAY. TEMPS SLOWLY WARM
AGAIN TO AROUND 90.
FIRE WEATHER...NO HEADLINES.
MARINE...WIND & SEAS HAVE STAYED DOWN BELOW ADVISORY CRITERIA...&
MODELS ONLY GO TO NEAR SCEC LATER TONIGHT & SAT...BEFORE SHIFT MORE
TO WEST WIND ON SAT.
PRELIMINARY NUMBERS:
TLH 69 86 66 88 8532
PFN 72 86 70 85 8532
DHN 68 86 66 85 8532
ABY 70 85 66 85 8632
VLD 71 86 67 88 8632
.TLH...
AL...NONE.
GA...SVR TSTM WATCH ALL COUNTIES UNTIL 6 PM EDT.
FL...NONE.
MCT
In the hours before
Special weather statement, Jun 22, 12:05 PM EST, 2 hours 40 minutes before
GAZ120>131-142>148-155>161-222200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
105 PM EDT FRI JUN 22 2001
...SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA UNTIL 6 PM EDT...
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA UNTIL 6 PM EDT. THE
WATCH INCLUDES THE FOLLOWING COUNTIES...
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...
COOK...DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...
TERRELL...THOMAS...TIFT...TURNER...WORTH.
IT INCLUDES THE CITIES OF...ALBANY...BAINBRIDGE...CAIRO...CAMILLA...
COLQUITT...DONALSONVILLE...MOULTRIE...QUITMAN...THOMASVILLE...
TIFTON...AND VALDOSTA.
A COLD FRONT WILL APPROACH GEORGIA LATER TODAY AND TONIGHT...AND
DEVELOP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME STORMS
WILL BE SEVERE...AND PRODUCE STRONG WINDS TO 50 TO 60 MPH...LARGE
HAIL...DANGEROUS LIGHTNING...AND VERY HEAVY RAIN. RESIDENTS SHOULD
MONITOR THE WEATHER THIS AFTERNOON AND EVENING.
REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.
SPOTTERS SHOULD ALSO MONITOR THE WEATHER FOR POSSIBLE ACTIVATION.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TOK
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
MCT
Special weather statement, Jun 22, 12:33 PM EST, 2 hours 12 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-221015-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
133 PM EDT FRI JUN 22 2001
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND
EVENING ACROSS THE TRI-STATE AREA. A PRE-FRONTAL TROUGH AND OUTFLOW
BOUNDARIES AHEAD OF THE MAIN COLD FRONT WILL INTERACT WITH THE SEA
BREEZE. THIS COULD PRODUCE A FEW STORMS THAT MAY REACH SEVERE LEVELS
WITH DAMAGING WINDS AND SOME LARGE HAIL POSSIBLE. LOCALLY HEAVY
RAINFALL IS ALSO LIKELY WITH TOTAL ACCUMULATIONS POSSIBLY EXCEEDING
3 INCHES IN SOME SPOTS. THIS COULD GENERATE AT LEAST LOCALIZED
FLOODING.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHWEST AND SOUTH
CENTRAL GEORGIA. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY
MONITOR THE WEATHER THERE AND IN OTHER AREAS SHOULD ANY SEVERE
STORMS OR FLOODING DEVELOP.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
AFD
Thunderstorm Wind, Berrien
- When
- June 22, 2:45 PM EST to June 23, 2:55 PM EST
- Where
- Berrien County, Countywide
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.267, -83.250
Trees and power lines down on Old Valdosta Highway. Reported by the Berrien County Sheriff.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, June 22 to 30, 20011 death · 2 injured · 1 event
- Flash Flood in Pennsylvania, June 22 to 23, 2001$15 million · 1 event
- Flash Flooding and Hail in Virginia, June 22 to 23, 2001$1.8 million · 1 in hail · 23 events
- Flash Flood in North Carolina, June 22, 2001$1.0 million · 1 event
- Flash Flooding and Hail in Maryland, June 22 to 23, 2001$211,000 · 0.88 in hail · 13 events
- Flood and Hail in Georgia, June 22, 2001$145,000 · 1 in hail · 14 events
- Flash Flood in Maryland, June 22, 2001$250,000 · 1 event
- Flash Flood in Pennsylvania, June 22 to 23, 2001$200,000 · 1 event
- Lightning Strike in Florida, June 22, 2001$65,000 · 1 event
- Damaging Wind in Florida, June 22, 2001$50,000 · 1 event
- Lightning Strike in South Carolina, June 22, 2001$50,000 · 1 event
- Flash Flooding and Damaging Wind in New York, June 22, 2001$37,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251048.